Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Ratcheting shoulders, bilateral arm ache, tremors, fatigue. Done with MRI, EMG, blood tests. Benign fasciculation syndrome?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
Question
I have written several times regarding my symptoms of "ratcheting" shoulders, bilateral arm ache, tremors, fatigue, etc. (please review my previous queries). After MRIs, EMGs, blood tests (Sjorgens, thyroid, rhumatoid arthritis) etc. I still have no idea what is causing my symptoms. Fatigue and arm ache wax and wane but tremors and "ratcheting" continue unabated. This has been going on for 8 months. I have done some of my own research and the only thing I can find that fits my symptoms is Benign Fasciculation Syndrome (BFS). I don't think I have PD, MS, ALS etc (all ruled out by neuros). Nor do I think this is a symptom of CFS as one of the doctors on this forum suggested. Some days are pretty bad, others better. I know I am aging, but this has come on in the last 8 months. What is your feeling about this being BFS? thanks
Posted Mon, 2 Sep 2013 in Medicines and Side Effects
 
 
Answered by Dr. Jay Patel 6 hours later
Brief Answer:
Yes it does look like BFS

Detailed Answer:
Hi,

I am dr XXXXXXX and I will try my level best to address your concern.

Since you had all the stuff checked it does seems as Benign fasciculation syndrome (BFS).

The BFS is diagnosis of exclusion. Hence it does fits well with in your health profile.

I insist you to provide me the list of medication as I don't have access to your previous consult of online physician. The site is pretty much tight so only the physician answering the query can see the details due to privacy concerns. I would like to keep recharging the same query so that I will have all the details from now onwards.

Please feel free to contact me in case of any other doubt or concerns.

Thanks for the query.
Dr. XXXXXXX XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Ratcheting shoulders, bilateral arm ache, tremors, fatigue. Done with MRI, EMG, blood tests. Benign fasciculation syndrome? 32 minutes later
The only medications I take are listed, lotensin and propranolol. Both for hypertension. I have also had the following tests in the last 18 months: MRI, EMG, blood tests to rule out Sjorgens, rheumetoid arthritis, Lyme disease and thyroid problems. Physical exams by two neurologists, neither could give me a diagnosis other than to say they did not believe it was Parkinsons, ALS or MS. that is where I stand presently. I would appreciate your opinion.
 
 
Answered by Dr. Jay Patel 38 minutes later
Brief Answer:
I still feels like BFS

Detailed Answer:
Hi,

Welcome back, I still think to be BFS.

I will advice your to have, "supplementing magnesium " since its believed that by magnesium deficiency mostly causes BFS.

I would give magnesium supplement a shot, as its just nutritive supplement so no harm is done. But since we are trying so i need you to take a half then normal dose "Magnesium Citrate 200mg" one pill a day XXXXXXX of 5 pill a week just to be on safe side.

And more over I would like to know if you are taking any other supplements.

Thanks again.
Dr. XXXXXXX XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Ratcheting shoulders, bilateral arm ache, tremors, fatigue. Done with MRI, EMG, blood tests. Benign fasciculation syndrome? 2 hours later
thanks, I already take 250 mg magnesium. I also take C, Red Rice Yeast, lipoic acid and B vitamins.
 
 
Answered by Dr. Jay Patel 29 minutes later
Brief Answer:
Thanks for letting me know.

Detailed Answer:
Hi,

Welcome back, thanks for letting me know, you are taking all the required supplements, except calcium, if you drink milk/ milk product you are ok, if not I would recommend you taking calcium, as sometime lack of calcium may also shows as twitching, constipation in some cases.

Thanks again. Please feel free to contact me incase of any concerns.
Dr. XXXXXXX XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor